MAUDE Adverse Event Report: COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G14898
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureteral stent placement, the physician attempted to remove the tether after placing the sof-flex pediatric double pigtail ureteral stent.However, the tether was caught by the stent, and the stent was taken out.The stent split lengthwise.Another manufacture¿s device was substituted for the complaint stent to complete the procedure.The procedure was ended successfully.There were no adverse consequences reported to the patient as a result of this occurrence.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, and quality control data.Customer returned one opened package labeled with part number 039514 and lot number 7516526 for investigation.Three set components were received; dpssf-047014 stent, stpv-047050-rb positioner, and a 635413 wire guide.Visual examination confirmed all three set components were damaged to various degrees.Wire guide (635413) returned in the protective coil, has off set coils starting 1mm from the distal tip and 7mm from the distal end.Positioner (stpv047050-rb) metal band is smashed with a gap between the band and distal tip.Stent (dpssf-047014) coil is torn starting at the first side port stopping 1mm from the end.Tear is jagged and frayed on the edges.The tether suture was returned pulled out of the stent.Suture is severed 1.5cm from the knot.Integrity of set components are inspected during manufacturing processes.Evidence suggests the stent was cut by the tether during removal.A review of the device history records found there were no non-conformances or anomalies identified.No other complaints have been reported for the complaint device lot # 7516526.The complaint was confirmed based on the returned device.The returned stent was observed to be torn starting at first side port, stopping 1mm from the end of the stent.The tether appears to have to cut through the stent as the tear starts at the same location as the tether is attached, however the reason this happened cannot be established.The returned set showed damage to the wire guide and the positioner as well as the reported stent.A definitive conclusion could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8321779
Report Number1820334-2019-00366
Device Sequence Number13792370
Product Code FAD
UDI-Device Identifier00827002148987
UDI-Public(01)00827002148987(17)191213(10)7516526
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2019
Device Model NumberG14898
Device Catalogue Number039514
Device Lot Number7516526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1